MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at the time of event: 18 years or older.Device evaluated by mfr.: the device was returned for evaluation.Visual inspection observed only the main coil being returned.The main coil was also observed to be stretched and the interlocking arm was detached.Microscopic analysis of the device noted that the delivery wire was not returned and the main coil was stretched near the interlocking arm and the interlocking arm was detached.The number of proximal fiber bundles were below specification observed upon dimensional inspection.The number of distal fiber bundles as well as the outer diameter of the zap tip and primary coil were noted to be within specification.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that the main coil was stretched.The target area was located in a moderately tortuous internal iliac artery.During procedure, after an imager bern catheter was inserted via cross over approach, a 6mm x 20cm and a 4mm x 6cm interlock coil were deployed.A 3mm x 4cm.035 interlock coil was used for embolization.Subsequently, the 3mm x 4cm.035 interlock was inserted; however, the coil became unraveled/stretched.The device was removed from the patient's body and imaging was performed.The blood flow was blocked, thus, the procedure was ended.There were no patient complications reported.However, device analysis revealed a detached interlocking arm.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9119134
Report Number2134265-2019-11614
Device Sequence Number1848675
Product Code KRD
UDI-Device Identifier08714729793151
UDI-Public08714729793151
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0019914807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1